Alert archive / Arkansas / Flash Flood Warnings in 2016
Flash Flood Warning 84, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Aug 25, 2016, 7:12 PM CDT for Polk County, Scott County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 25, 2016, 7:12 PM CDT (00:12 UTC)
- Expired
- Aug 25, 2016, 9:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Flood severity
- None
Counties Polk County, AR, Scott County, AR
The radar
The Western Arkansas radar (KSRX), 61 km from the middle of the area, began a volume at 00:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 0.2 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1024 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 1655 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted.
478
WGUS54 KLZK 260012
FFWLZK
ARC113-127-260245-
/O.NEW.KLZK.FF.W.0084.160826T0012Z-160826T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
712 PM CDT THU AUG 25 2016
THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHWESTERN SCOTT COUNTY IN WESTERN ARKANSAS...
NORTHWESTERN POLK COUNTY IN WESTERN ARKANSAS...
* UNTIL 945 PM CDT
* AT 710 PM CDT...DOPPLER RADAR INDICATED A NEARLY STATIONARY
CLUSTER OF SHOWERS AND THUNDERSTORMS OVER THE WARNED AREA.
THE RADAR ESTIMATED TWO TO THREE INCHES OF RAIN IN SPOTS. FLASH
FLOODING IS LIKELY TO OCCUR. WHILE RAIN WILL LIKELY TAPER OFF
DURING THE WARNING...IT WILL TAKE SOME TIME FOR ANY HIGH WATER TO
RUNOFF.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
BEAUCHAMP... QUEEN WILHELMINA STATE PARK...
MOUNTAIN FORK... BLACK FORK...
SHADY GROVE... BLACK FORK MOUNTAIN WILDERNESS...
RICH MOUNTAIN... EAGLETON...
ROCKY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ENCOUNTER FLOODED ROADS...TURN AROUND...DON'T DROWN! MOST
FLOOD DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3486 9415 3457 9428 3457 9446 3487 9444
$$
46What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Aug 25, 6:46 PM CDT, 26 minutes earlier.
Area forecast discussion, Aug 25, 6:46 PM CDT, 26 minutes before
Area Forecast Discussion National Weather Service Little Rock AR 646 PM CDT THU AUG 25 2016 .AVIATION... Upper level high pressure continues over Tennessee. A short wave on the west side of this high is bringing showers and thunderstorms to Arkansas, mainly central and south. Stronger storms are near the Oklahoma border and in the southeast. Additional storms will move into the southeast corner of the state for the next 2-3 hours. Rest of the night should be dry but another short wave rotates around the high Friday for more showers and thunderstorms. VFR and MVFR conditions are expected. && .PREV DISCUSSION...(ISSUED 315 PM CDT THU AUG 25 2016 ) SHORT TERM...Tonight Through Saturday As expected...SCTD convection noted acrs the FA this aftn. The activity was occurring on the WRN periphery of an upr high that was centered ovr TN...with a plume of tropical moisture /PW values in excess of 2 inches/ conts to advect into the region. Do expect the bulk of this activity to diminish shortly aft sunset this evening. Opted to keep small rain chcs in the fcst later tngt as a weak impulse is fcst to lift NWD thru the area. Not much chg noted with the overall pattern heading into the weekend. High pres aloft wl rmn centered well E of AR. The resulting upr flow wl keep plenty of tropical moisture in place ovr the FA. Sctd convection wl rmn the fcst Fri and Sat...mainly diurnal in nature. Meanwhile...a fntl bndry wl attempt to apch NWRN AR Fri into Sat...but wl encounter SWLY flow aloft...which may inhibit it fm making into the FA. High temps the next few days wl range fm the mid 80s to lower 90s... thanks to contd rain chcs/cloud cover. Aftn heat index values are fcst to rmn blw critical lvls each day...so not headlines planned. LONG TERM...Saturday Night Through Thursday The extended weather pattern is contingent upon a couple of important factors. The first is the quasi-stationary front that is expected to push into northwestern Arkansas before Saturday night. By Sunday...all 12z model guidance indicates that this boundary will dissipate or wash out leaving no discernible low-level convergence or baroclinic signature to speak of. This is contingent upon thunderstorm activity along the front Friday and Saturday though. Numerous thunderstorms along and northwest of the front could reinforce the baroclinicity of the front and cause it to remain in place on Sunday. Seeing as no models support this solution at this time...only kept pops in the 20 to 30 percent range. Assuming the front has dissipated by Sunday...the forecast for Sunday through Thursday will be very similar. Weak upper level ridging will prevent any organized weather systems from impacting Arkansas. We will remain fairly warm and humid from Sunday through next week...so isolated to scattered thunderstorms can be expected during the peak heating hours of the day each day with a dry forecast likely after sunset and through the morning hours of the day each day. Highs will generally be near or slightly above normal due to weak high pressure aloft. The second important contingency to the forecast is keeping a close eye on any organized tropical system that may develop in the warm waters of the Gulf of Mexico. The consensus of the 12z model guidance indicates that any tropical system will remain well east of Arkansas...however previous model runs indicated that a decaying tropical system could move over the state next week. This forecast does not account for any decaying tropical system at all...so if that looks more likely in later forecasts...significant changes to the forecast will be necessary in the future. The primary concern in this unlikely outcome would be heavy rain and the associated potential for flooding. This is something we will certainly be keeping an eye on in future forecasts...but the probability is so low as this time it is unlikely that any decaying tropical system will impact Arkansas for the next 7 days. && .LZK Watches/Warnings/Advisories...NONE. && Aviation...51
Hazardous weather outlook, Aug 25, 1:20 PM CDT, 5 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 120 PM CDT THU AUG 25 2016 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-261000- BOONE-MARION-BAXTER-FULTON-SHARP-NEWTON-SEARCY-STONE-IZARD- INDEPENDENCE-JOHNSON-POPE-VAN BUREN-CLEBURNE-JACKSON-LOGAN-CONWAY- FAULKNER-WHITE-WOODRUFF-SCOTT-YELL-PERRY-POLK-MONTGOMERY-GARLAND- SALINE-PULASKI-LONOKE-PRAIRIE-MONROE-PIKE-CLARK-HOT SPRING-GRANT- JEFFERSON-ARKANSAS-DALLAS-CLEVELAND-LINCOLN-DESHA-OUACHITA- CALHOUN-BRADLEY-DREW- 120 PM CDT THU AUG 25 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL BE NOTED ACROSS THE AREA INTO EARLY THIS EVENING...ESPECIALLY OVER CENTRAL AND SOUTHERN ARKANSAS. WHILE ORGANIZED SEVERE WEATHER IS NOT EXPECTED...A FEW STRONGER STORMS COULD PRODUCE WIND GUSTS OF 40 TO 50 MPH. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE. AFTERNOON HEAT INDEX VALUES WILL APPROACH 105 DEGREES IN MANY AREAS OF CENTRAL AND EASTERN ARKANSAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY WIDESPREAD SHOWERS AND THUNDERSTORMS WILL OCCUR ON FRIDAY. SOME STORMS COULD BE STRONG TO SEVERE...BUT IN GENERAL SEVERE STORMS ARE NOT EXPECTED. ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE IN THE AFTERNOONS THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK AS WELL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV/LZK. 64/44
In the hours before
Special weather statement, Aug 25, 1:31 PM CDT, 5 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
131 PM CDT THU AUG 25 2016
ARZ045-046-251915-
PRAIRIE AR-LONOKE AR-
131 PM CDT THU AUG 25 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LONOKE AND
SOUTHWESTERN PRAIRIE COUNTIES UNTIL 215 PM CDT...
AT 131 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR PARKERS CORNER...OR 13 MILES SOUTHEAST OF LONOKE...MOVING
NORTHEAST AT 10 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
HUMNOKE... PARKERS CORNER...
STUTTGART MUNICIPAL AIRPORT... BRUMMITT...
ALLPORT... COY...
SLOVAK... SEATON...
CULLER... TOMBERLIN...
BLAKEMORE... TOLLVILLE...
LAT...LON 3456 9155 3456 9160 3448 9160 3449 9191
3473 9186 3472 9148
TIME...MOT...LOC 1831Z 212DEG 9KT 3462 9177
CAVANAUGHSpecial weather statement, Aug 25, 1:33 PM CDT, 5 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
133 PM CDT THU AUG 25 2016
ARZ055-062-251915-
DALLAS AR-GRANT AR-
133 PM CDT THU AUG 25 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DALLAS AND WESTERN
GRANT COUNTIES UNTIL 215 PM CDT...
AT 132 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
LEOLA...OR 14 MILES SOUTHWEST OF SHERIDAN...MOVING NORTHEAST AT 15
MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SHERIDAN... LEOLA...
TULL... CARTHAGE...
PRATTSVILLE... POYEN...
DOGWOOD... JENKINS FERRY STATE PARK...
THIEL... BELFAST...
FENTER... TULIP...
BUIE... BRUSH CREEK...
CROSS ROADS IN GRANT COUNTY... SLABTOWN...
FARINDALE... MILLERVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3404 9271 3415 9268 3441 9267 3441 9262
3443 9262 3446 9258 3444 9237 3406 9240
3406 9247 3400 9247
TIME...MOT...LOC 1832Z 207DEG 13KT 3415 9257
CAVANAUGHSpecial weather statement, Aug 25, 2:26 PM CDT, 4 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
226 PM CDT THU AUG 25 2016
ARZ054-055-062-252000-
HOT SPRING AR-DALLAS AR-GRANT AR-
226 PM CDT THU AUG 25 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL DALLAS...
SOUTHWESTERN GRANT AND SOUTHEASTERN HOT SPRING COUNTIES UNTIL 300 PM
CDT...
AT 225 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES WEST OF CARTHAGE...OR 21 MILES SOUTH OF MALVERN...MOVING NORTH
AT 15 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LEOLA... CARTHAGE...
DOGWOOD... THIEL...
JENKINS FERRY STATE PARK... PRINCETON...
WILLOW... TULIP...
LONO... BRUSH CREEK...
CROSS ROADS IN GRANT COUNTY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3389 9261 3397 9273 3406 9281 3426 9280
3424 9240
TIME...MOT...LOC 1925Z 197DEG 12KT 3407 9268
CAVANAUGHSpecial weather statement, Aug 25, 2:30 PM CDT, 4 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
230 PM CDT THU AUG 25 2016
ARZ022-031-038-252015-
CONWAY AR-YELL AR-POPE AR-
230 PM CDT THU AUG 25 2016
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL YELL...SOUTHEASTERN
POPE AND SOUTHWESTERN CONWAY COUNTIES UNTIL 315 PM CDT...
AT 230 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER CARDEN BOTTOMS...OR 9 MILES SOUTHEAST OF RUSSELLVILLE...MOVING
EAST AT 10 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
RUSSELLVILLE... ATKINS...
POTTSVILLE... OPPELO...
SEQUOYA PARK... PETIT JEAN STATE PARK...
HATTIEVILLE... HAPPY BEND...
GALLA CREEK WMA... CARDEN BOTTOMS...
ADA... KENWOOD...
PONTOON... LAKEVIEW IN YELL COUNTY...
BLACKWELL... HOLLA BEND...
LAT...LON 3528 9312 3530 9277 3507 9278 3508 9305
3509 9315
TIME...MOT...LOC 1930Z 266DEG 10KT 3516 9304
CAVANAUGHThe office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 8:19 AM CDT | Special Weather Statement | LZK | Sharp | 26 min |
| Aug 26, 8:24 AM CDT | Severe Thunderstorm Warning | LZK | Sharp | 21 min |
Nearby
Flash Flood Warnings in Arkansas, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.